Posted 14 September 2010 - 12:45 AM
I just have one word of wisdom: Read, read, read. You will learn a lot from other people's struggles. You'll see some things that apply to you and other things that are not so much like you. Some people can get off of it quickly, but for the most part, they're the weird ones, because they're not here. Most people struggle with it. If you're really struggling a lot, talk with your doctor about taking one dose of Prozac; that seems to be helpful for some people. If your doctor doesn't believe you, find a different doctor.
Best wishes, keep posting your progress and your questions, and oh yeah, read, read, read.
= TimC (in Oregon, USA)
Posted 14 September 2010 - 03:37 AM
Hello, everyone. I'm so excited to have found this forum. I thought I was weird for having symptoms this severe. But, I think I have had pretty good luck after having read some of the descriptions of what some of you are going through with this. I thought I would post how I did it in case it can be helpful to someone.
I was diagnosed with depression for the first time when I was 12, when they put me on low-dose Wellbutrin. I'm now 23. Some of the years between now and then I wasn't on a prescription but I have taken at various times Zoloft, Prozac, and for the past 3 years, 60mg of Cymbalta. I truly believe that Cymbalta saved my life. I was placed on it during one of the darkest periods in my life when I was a senior in college, though most of the people close to me had little idea how bad it had gotten inside my head. Over the past 3 years I have completely mellowed out compared to where I was. I can actually take disappointment well without imploding, I'm a better friend and co-worker, and I never have those awful dark thoughts anymore. But, as my boyfriend has pointed out, when I lost the lows, I also lost the highs. It's rare that I can actually have fun anymore.
So, after discussing things with my boyfriend of the last 7 years, we both decided that it was time to see if I could do it on my own. When I had quit Wellbutrin and Prozac in the past, I quit cold turkey and I didn't have many significant symptoms, at least not for more than a week or so. Zoloft I stepped down with my doctor's instruction over the course of about a month. So I thought I knew what I was doing. Not sure if I did or not, now...
Initially I set out taking 60mg for two days and skipping a day, then two days skip another day. My thought was that this would cut down on the built-up quantity of the drug in my system, but keep enough fresh coming in to mitigate the symptoms of withdrawal. I got used to that pattern gradually, then after two weeks I changed to one pill every other day. Once I was used to that, I changed it again. But once I was doing two days off, one day on, I never seemed to adjust. For three weeks I kept this up and the symptoms never subsided. So for the past eight days, I haven't taken any.
I am periodically nauseous, but I've only thrown up a couple of times. I am extremely moody, on the verge of screaming/crying/laughing every moment, and extremely off-balance physically as well with a constant pounding headache. I am also having some extremely strange sexual side-effects, but I can live with that for now. I'm still going to work, driving, etc. without too much difficulty. My only real concern is the strange shockwave-style brain pains that I can't seem to shake. In fact, they seem to be getting worse each day, better in the morning but worse every night. I have even fallen down several times and been unable to get my balance and stand up for a while. I kind of feel like my skin is jumping off my body every two minutes...
Have any of you found ways to combat this? I have seen several of you suggest different vitamins and I plan to try that. Any other remedies you can think of would be appreciated. I know I can beat this, I just don't want to lose my job or wreck my car before I do.
Thanks a bunch!
Welcome, to the page where people fight evil!
You are not wierd, at all! We are all experiencing these w/d symptoms, and there's A LOT of them!!
I am on day 16 without cymbalta, i am still having symptoms, i am nauseaus, my skin sometimes feel like im having fever, flu symptoms, ect. The worst part for me right now, is my mood. I am acting like a freaking loonatic! I get so angry with anything, yesterday i was screaming at my internet router because it was stuck under my couch. Then after 2 minutes or so, i was totally calm again
Sometimes, only sometimes, i laugh at all this, it is so surreal that a antidepressive drug, can make you so sick when you try to get off it, i am beginning to think that it is a part of eli lilys plan to keep people on this drug
Things that have helped me, is omega 3 oil against the brain zaps, and vitamin B complex, vitamin D, and lots of water! I am going to try something called 5 htp, try and google it, it sounds like it might help the moodswings a bit
I have to go, my baby is crying. Hope you are doing ok today
Tanja, Copenhagen, Denmark
Posted 14 September 2010 - 10:22 PM
Yes, it is nice that there are others around the world who we can talk to, realize we are not alone and that the symptoms we are experiencing are not weird, but common symptoms.
It is shocking to hear that you were put on antidepressant at age 12. I am not a doctor, but the body of a 12 year old is just developing and hormones are changing.
Cymbalta also saved my life in the darkest moment of my life. I wasnÂ´t able to eat, get out of bed, socialize, work, concentrate, would have crying spells, etc. When I started taking it, I saw an improvement after a week of taking it. After a few years it started losing efficacy. And after 5 years of taking it, I realized I had improved but never went back to be the person I was. I still had dark moments (not as severe as before) but I still had them. I didnÂ´t care for anything and my emotions were flat.
From what IÂ´ve learned on this site, it seems that the everyother day approach when weaning is not that good and itÂ´s better to take a certain dose -everyday- to diminish withdrawal symptoms.
The nausea, mood swings, off balance sensation, feeling at the verge of crying/laughing/screaming, electric shocks in brain have been symptoms IÂ´ve experienced while weaning. Headaches were severe while I was on my full dosage of cymbalta, they became slight when I started weaning.
I rather not take anything else to combat withdrawal symptoms. I do not like to add any medicines, because then I would not know if the lack of cymbalta is what is causing it, or the new meds, or the combination of both.
What has helped me is to eat super healthy and exercise. The only thing that I am taking is a multivitamin full of B-complex and several vitamins and minerals. But I try to obtain omega from food (soy milk, flaxseed) and not from a pill. I eat lots of veggies and fruits. Exercise (specially yoga) has helped me to improve my mood and lower my anxiety.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users